An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Am I going crazy?

Discussion in 'Prescription Drugs' started by LaLaLaLaLola, Sep 23, 2014.

  1. LaLaLaLaLola

    LaLaLaLaLola Member

    Hey guys :) I'm new.

    What happens when you take too much Adderall? I haven't slept in a couple of days and I keep hearing really weird noises. It feels like I'm going crazy. Usually I take 30mg. I took a lot more this time.

    Thanks!
    Lola
    trex likes this.
  2. Jen S.

    Jen S. Guest

    Hey Lola,
    Adderall (and really stimulants in general) can cause temporary psychosis when abused.

    More info on Adderall psychosis: "Remain alert for early warning signs that Adderall may be causing psychosis or mania. Hallucinations may include the feeling or visions that bugs, snakes or worms are crawling on the skin or hearing "voices" that tell them to do certain behaviors. Stimulant medication also can cause sudden, extreme outbursts of anger and rage. Once the medication is discontinued, the symptoms should go away. Consult a doctor for advice about how to stop taking the medication. Depending on the severity of your symptoms and your Adderall dosage, you may need a prescription antipsychotic for a short period."
    LaLaLaLaLola and trex like this.
  3. trex

    trex Member

    Hi Lola,

    I hope you will take Jen's advice and get help. I am a mom and hate to see what young people go through with all this stuff. We didn't have nearly the problems that young people today have and I sympathize with their struggle and feeling like you have to do something to alter your mind. You have a long wonderful life to live and I hope you seek help for your problem. You're brave to ask for help here!
    Joseph and LaLaLaLaLola like this.
  4. LaLaLaLaLola

    LaLaLaLaLola Member

    That was pretty scary...thought I was losing my mind. I felt much better after I got some sleep. Thanks Jen and trex!
    Lostboy8731 and Joseph like this.
  5. StephenG

    StephenG Member

    Glad you're okay
    Joseph likes this.
  6. trex

    trex Member

    So glad you are OK dear. Don't do that again!!! (says the mom in me). Hope you're feeling better with some good sleep. It always works for me. :D
    ExpertAdvice and Jen S. like this.
  7. maryannballeras

    maryannballeras Senior Contributor

    Wow, it's good to know that you are feeling better now! It's alarming to see people go through such endeavors. I hope that you'll continue to feel wonderful and that you won't need to do it again. If you need someone to talk to, then this forum is available! Talk to us. :)
  8. Allen24

    Allen24 Active Contributor

    Not sleeping for several days is not good! I would avoid driving and similar activities at all cost.

    Glad to hear you are okay. What moved you to take so much adderall?
  9. Adderall Abuse is not to be taken lightly, i am also interested in how much you took and what were your reasons behind this ? Also can you please in detail describe what the psychosis felt like, i believe my friend may be going through something like what you have been through
  10. caparica007

    caparica007 Active Contributor

    Noah asks some key questions Lola, why are you taking them and how long have you been doing it. Lack of sleep seriously messes with our brains, so no surprised you are hearing things...
  11. LaLaLaLaLola

    LaLaLaLaLola Member

    I took 90 mg - not the extended release kind. After being up for over 48 hours and not eating. It was a scary experience. I just felt scared, kind of paranoid - and then even more scared because I was hearing strange noises like they were off in the distance. But I knew they werent real. That's why I went into panic mode. The noises were like real noises - like a bell or car, mumbling voice. But obviously not the real thing.
  12. LaLaLaLaLola

    LaLaLaLaLola Member

    It's like they sounded close to the real thing but they were off enough for me to understand I was hearing things that weren't real at all.
  13. AFKATafcar

    AFKATafcar Community Champion

    Glad to hear you're okay, though. Those are some scary sounding effects from a 90mg dose of Adderall. I know a couple of people that take doses higher than the 30mg norm, but nothing that high. All that matters is that you're all right and you kept calm during the ordeal, considering what was happening.
  14. geegee

    geegee Active Contributor

    Man, what a scary experience! Good thing you knew it wasn't real. I mean, who knows what could've happened if you weren't aware that the noises weren't real. Or what if you went outside to check those noises only to be faced with more hallucinations. Sounds dangerous. I'm glad you're feeling better now.
  15. 420nosmoke

    420nosmoke Member

    When you go more than 36 hours without sleep, whether you are on stimulants or not, you will usually start to get some auditory and slight visual hallucinations. I do think stimulants like Adderall contribute to it, and they definitely make you paranoid. I'm glad you're okay, and I hope you've gotten lots of rest and drank lots of water since then. That kind of sleep deprivation is very unhealthy and taxing on the body.
  16. Whoa, glad you're doing okay now. That sounds like a pretty scary situation.. I don't think you were going crazy though, I'm sure it was from lack of sleep and the mixture of adderall playing a bit of tricks on you. Make sure to get plenty of rest! Your body is probably stressed out.
  17. Profit5500

    Profit5500 Senior Contributor

    Oh dang I would not want to abuse those pills then. I mean I would not be surprised if it would cause psychosis when you abuse it.
  18. Jen S.

    Jen S. Guest

    Scary but true.
  19. Profit5500

    Profit5500 Senior Contributor

    Its the chilling reality with those pills so I would not take them. I could remember a friend of my brother had to take adderall to focus on his homework. That medicine always affected his mood to where he did not want to be bothered by people.
  20. karmaskeeper

    karmaskeeper Community Champion

    I don't have any personal experience with that drug. Please never dose yourself more then prescribed. That is very dangerous glad that you are ok now. I was on Zoloft for a few years, and I could definitely tell when I wasn't taking it. I would run out, and withdrawal made me feel really super strange. My body was use to having it and when it didn't get it something happened. I totally freaked out, and got my butt to the doctor for more.